Vol. 49, No. 2, 1973

Download this article
Download this article. For screen
For printing
Recent Issues
Vol. 294: 1
Vol. 293: 1  2
Vol. 292: 1  2
Vol. 291: 1  2
Vol. 290: 1  2
Vol. 289: 1  2
Vol. 288: 1  2
Vol. 287: 1  2
Online Archive
Volume:
Issue:
     
The Journal
Subscriptions
Editorial Board
Officers
Special Issues
Submission Guidelines
Submission Form
Contacts
Author Index
To Appear
 
ISSN: 0030-8730
On normal subgroups of differentiable homeomorphisms

James Victor Whittaker

Vol. 49 (1973), No. 2, 595–613
Abstract

The algebraic side of the group of all homeomorphisms of an interval or a circle has been studied exhaustively. In this paper the objects of study are the homeomorphisms with local polynomial approximations at each point. The algebraic side of the group of all such homeomorphisms is examined, particularly the minimal normal subgroup and the commutator subgroup. The results are like those in the topological case.

Mathematical Subject Classification
Primary: 57E05
Milestones
Received: 27 August 1971
Revised: 8 March 1973
Published: 1 December 1973
Authors
James Victor Whittaker